From San Juan, Puerto Rico:
My 16 year old daughter has had type 1 diabetes since age six. For the last couple of years, she has been experiencing allergic responses to who knows what. Sometimes her eyes get swollen and sometimes she feels her chest heavy. Medications do relieve the symptoms. Allergy tests were done by a pediatric allergist and the only significant information obtained were allergies to strawberries and dust. It is not every day. Sometimes after injecting herself, a small raised dot or bump appears. We suspect she has an allergy to insulin. She is currently using Ultralente, Lente, and Humalog. Any suggestions?
I would expect insulin allergies to cause such problems all the time and not intermittently. Current insulins are extremely pure but this could be related to some of the dilution solutions or chemicals used as preservatives. However, allergies can do unusual things in any person. Round the clock antihistamines and maybe an anti-asthma medications may be helpful. Sometimes one needs to get a three day burst of prednisone to break this type of cycle.
If you still think that this is an insulin problem, perhaps you can discuss this with your diabetes treatment team and try Novo-Nordisk's insulin products to see if this may solve the problem. They do not have Lente or Ultralente insulins but the NPH coupled with the new Novolog should mimic what you are currently using quite reasonably.
Original posting 6 Jan 2001
Posted to Insulin
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:18
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.